| Model Number |
N/A |
| Medical Device Problem Codes |
Crack (1135); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/29/2021
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that when the catheter was placed in the right internal neck, the introducer needle was found split following the entry into the vessel.No other information was provided.
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of refr3768 showed no other similar product complaint(s) from this lot number.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), labeling, applicable manufacturing records, and photo analysis.Based on a review of this information, the following was concluded: the complaint of crack in the luer adaptor of the needle was confirmed but the exact cause remains unknown.A single photograph of a pink hub introducer needle was returned for evaluation.A longitudinal crack was seen within the luer adaptor of the needle.The crack traversed from the orifice of the luer adaptor down to the finger grips on the luer adaptor.This type of damage often occurs due to outward radiating forces originating within the luer hub orifice.It was determined that the forceful insertion of a connecting device may have contributed to the observed damage; however, attempts to replicate this type of failure in the laboratory setting with non-complainant devices were unsuccessful which suggested that additional unidentified contributing factors may have also been involved.Consequently, the event was classified as cause unknown.H3 other text : evaluation findings are in section h.11.
Event or Problem Description